It Puts the Lotion on the Skin……

Since coming off Effexor six weeks ago, I have begun experiencing all sorts of interesting new and old sensations and emotions. I’m sure I will write about them all, but today I wanted to address one physical manifestation of emotions with which I have been dealing.

When I was a kid, I got a lot of headaches and stomach aches, especially at school. These were, for the most part, emotionally generated. They were very real and I could feel them. School and home alike acted like I was faking because they occurred so frequently. I no longer suffer from these ailments.

Now that I am on the other side of the Effexor withdrawals, I am more keenly aware of new, different, or uncovered feelings. Everything feels so raw now. I get this weird physical manifestation now.

This is the only way I can explain it:

 

Imagine your skin is a conductor of electricity. When an extreme emotion (self-doubt, fear, shame, anger) –the electricity in this model– hits your brain, it is transported through the body only along the skin, eventually landing like butterflies in your stomach. The sensation lasts a couple of seconds to several minutes, and is usually accompanied with a couple of seconds of paralysis.

I begin therapy again on Monday. It has been almost a year since I have been. I am curious what her take on this will be. My take is it makes me feel like I am a big ‘ole nut-bag. I am holding out final judgment on myself till after Monday’s session.

Advertisements

About ~Drew

I am a survivor of childhood torture. Each day, I put one foot in front of the other, moving forward. To do any less would spell my own destruction. My music/poetry/prose deal with the devastating effect of this kind of abuse on a human being: me. My experiences/thoughts/ideas/misconceptions are exposed here for all to see. Here. I am lain bare, naked, hidden only be the cloak of anonymity.
This entry was posted in C-PTSD, coping, depression, psychology, recovery, therapy and tagged , , , , , , . Bookmark the permalink.

3 Responses to It Puts the Lotion on the Skin……

  1. it sounds like anxiety! you’re not a nut-bag!

What say you?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s